MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION QUANTUM MAVERICK; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7015
Medical Device Problem Code Inflation Problem (1310)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/02/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device evaluated by mfr.: the device was returned for analysis.The shaft, hypotube, tip and balloon were microscopically and visually examined.There was contrast in the inflation lumen and balloon.The balloon was still folded but was loose and not tightly folded, indicating there was some pressure applied to the balloon.Functional testing was performed with an inflation device filled with water that was connected to the inflation device.The device was inflated; however, was unable to maintain constant pressure, as there was a leak coming from the balloon.Inspection of the balloon revealed that there was a 2mm longitudinal tear 3mm proximal of the edge of the distal markerband.Inspection of the remainder of the device presented no other damage or irregularities.Product analysis confirmed the failure to inflate, due to the balloon tear.
 
Event or Problem Description
Reportable based on device analysis completed on 21may2019.It was reported that inflation failure occurred.The 90% stenosed, 15mmx3.5mm target lesion was located in the moderately tortuous and severely calcified left anterior descending artery.A 3.5mm x 15mm quantum maverick balloon catheter was advanced for dilation but would not inflate despite pressure applied.There were no visible pinhole noted on the balloon material.The procedure was completed with another of the same device.No patient complications were reported and the patient's status was stable.However, device analysis revealed balloon torn longitudinal.

Brand Name
QUANTUM MAVERICK
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8691055
Report Number2134265-2019-06074
Device Sequence Number19337071
Product Code LOX
UDI-Device Identifier08714729392804
UDI-Public08714729392804
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
P860019
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,distri
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2021
Device Model Number7015
Device Catalogue Number7015
Device Lot Number0023114033
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/21/2019
Initial Report FDA Received Date06/12/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age67 YR
Patient Weight52